Thunderstorm Wind, Muskingum
- When
- April 20, 8:45 PM EST
- Where
- Muskingum County, Dresden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -82.017
Trees down.
11 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 20, 2:28 PM EST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT SUN APR 20 2003 FRONT IN MIDWEST ATTM WILL CONT MVG EWD...MDLS SIMILAR AGRMNT OF TIMING FOR PASSAGE 12-18Z/21 ACROSS CWA. ATMOSPHERE CONTS TO DESTABILIZE WITH GOOD LW LVL JET TWD MIDN WITH MDLS SHOWING STRONGER MOISTURE CONVG THEN. PWS RANGE FROM 1.25-1.40 TNGT...SO WILL MENTION HCY DWNPRS AND GUSTY WINDS. HOPEFULLY SYSTEM WILL LOSE ITS PUNCH OVNGT AS IT COMES EWD. WILL MENTION CHC MRNG TSTMS WITH -SHRA MOST MON BEFORE DRY SLOT WORKS IN LTE DAY. AS CLOSED LOW SWINGS FROM UPPER PLAINS INTO SE CANADA...WX FOR UPCOMING WEEK WILL BE ON COOL SIDE WITH CYC FLOW/CAA. WILL INSERT MIX -SHRA/-SHSN NRN CNTYS TUES NGT. SYSTEM EVOLVING IN SRN US LTE WEEK WILL PROVIDE THRAET FOR RAIN SPCLY SRN SXNS FRI-SAT. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-202300- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PITTSBURGH PA 1138 AM EDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. THE THREAT WILL INITIALLY BE OVER EAST CENTRAL OHIO LATE THIS AFTERNOON AND MOVE EAST DURING THE EVENING HOURS...THROUGH TONIGHT. REPEATED HEAVY RAINFALL IS ALSO POSSIBLE. DAMAGING STRAIGHT LINE WINDS, LARGE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE. .SPOTTER CALL TO ACTION... SPOTTER ACTIVATION MAY BE REQUIRED LATE AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ048-057-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT SUN APR 20 2003 A LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL OHIO AT 800 PM WILL CONTINUE TO MOVE EAST NORTHEAST. THESE STORMS WILL MOVE INTO PORTIONS OF COSHOCTON AND MUSKINGUM COUNTIES BETWEEN 830 PM AND 900 PM. THESE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND HEAVY DOWNPOURS...HAIL IS ALSO POSSIBLE. A WARNING MAY BE NEEDED FOR THESE STORMS.
OHZ048-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 900 PM EDT SUN APR 20 2003 A LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWEST COSHOCTON COUNTY BETWEEN 900 PM AND 915 PM. LOCATIONS CLOSEST TO THE PATH OF THIS STORM INCLUDE NEW CASTLE...WALHONDING AND TIBERTON CENTER. THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 50 MPH...HAIL AND HEAVY DOWNPOURS. A WARNING MAY BE NEEDED FOR THESE STORMS.
OHZ057-210230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 933 PM EDT SUN APR 20 2003 A LINE OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF WESTERN MUSKINGUM COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 50 MPH AND SMALL HAIL.
The Cleveland radar (KCLE), 145 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down.
Mobile down demolished by wind.
Trees, power lines, and another mobile home damaged by wind.
Trees down.
Power lines downed by wind.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351626, 5351627, 5351628, 5351845, 5351846, 5351847, 5351848, 5351849, 5351850, 5351851, 5351852, 5351853.